| Model Number |
G34266 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo matches this report.The label in the photo matches the product reported.Our evaluation of the photo provided confirmed the report.The distal end of the device is shown, along with the product labeling, and it can be seen that the coating has peeled from the core wire just proximal to the five (5) band marker near the coating joint.It does not appear that any portion of the coating has detached.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description
In preparation for a procedure, the user selected a cook acrobat¿ calibrated tip wire guide.It was reported that the physician opened the package and took out the device and found the hydrophilic coating broken and off.Not used on patient.An image showing the wire guide coating damage was provided.This occurred prior to patient contact; there was no impact to the patient.
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag, provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.A photo was provided and reviewed.The photo shows the distal end of the device, along with the product labeling and it can be seen that the coating has peeled from the core wire just proximal to the 5-band marker near the coating joint.The lot number provided in the photo matches this report.The label in the photo matches the product reported.Our laboratory evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section of the coating has split and peeled exposing the core wire approximately 26.8cm to 28.3cm from the distal end.No portion of the coating appears to be missing.The straight split lines with a shallow cut in the coating continuing from the split and peeled section was observed under magnification, evidence of potential scoring damage contributing to the failure.A bend in the wire was also noted 257.0cm from the distal tip.Photos were exchanged with production leadership and manufacturing engineering on 30apr2025.A visual inspection of the coating damage confirmed evidence of a scoring defect.This is the most likely cause for the coating damage and is considered operator related.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The coating at the distal end was damaged in manufacturing during the scoring process.This occurred due to operator error.Production management and the department team leads were notified of this occurrence.Additionally, a notification of operator related complaint form was provided to production management to make them aware of an operator related complaint.However, retraining was not performed in response to this occurrence as the manufacturing process has been revised since the production date of this device, removing the scoring process from the manufacturing process.A corrective action (capa) was initiated to investigate device failure related to coating damage caused by the scoring fixture.This device is within the scope of the capa.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) was initiated to investigate device failure due to coating damage during the scoring process.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description